MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.Visual inspection was performed on the received condition and was unable to find any signs of missing parts/black pieces with the scope.The biopsy channel was also inspected with the boroscope and no signs of missing parts/black pieces were noted inside the channel.The scope passed the leak test.In addition, there is bluish discoloration on the distal end probe tip.The reported event could not be confirmed.There were no product problems found.The event was most likely not caused by this device.
 
Event or Problem Description
Olympus received a complaint stating the during a clean out bronchoscopy procedure, a piece of a black plastic was found in the patient.The clean out procedure was performed after an endobronchial ultrasound (ebus) case was performed on the patient with a different scope.The ebus was initially being performed for a separate reason and the patient had no symptoms related to the foreign body neither before or after the case.The foreign material was removed during the clean out bronchoscopy.The foreign object was tested and the results of testing identified the object non-human tissue.The patient had no complications or injuries after the procedure was completed.The patient did not require any follow up treatment as it relates to the foreign material.This complaint captures 2 of 2 complaints for this reported event.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The device was visually inspected and multiple broken fibers were found on the image oes.Additionally, a dent was found at the insertion tube, scratches on the control body and surface scratches on the light guide tube.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10047427
Report Number8010047-2020-02659
Device Sequence Number14165323
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer06/21/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1